Approximately 20+ years ago I started having tachycardia. I had VT and saw 250 on my monitor. Was told I had 5 more mins. at that rate and they were going to shock me. Thank God it slowed.Played the musical meds to regulate. Too much and they were talking about putting pacemaker due to 48/50 pulse. Took less meds and it came back up. Was eventually taking 20 mg. of inderal in the AM or PM depending on if I remembered to take it. Had skips/flutters but dealt with it. Doctor said it was hardly any amount so didn't know why I bothered.He was not my doctor when I first started having heart problems. I took myself off it slowly but had problems so I went back on it. That was 2 years ago.
In July this year we had heat wave and a few days with high heat indexes. I think I had had heat exhaustion mowing lawn. Shivering etc. Was drinking so thought I was fine. I got nauseous and dizzy. My heart rate was higher. Went to er and rate was fine 80's got fluids. Had Holt Monotor on with 52 events in 24 hours. Only 1 at 132 and it was early morning and said it was probably a nightmare. He said at least it is not a fast rhythm. I reminded him I had been 164 a couple days earlier. Since then I get runs sitting of 132. The doctor told me at my folllow up visit from the er to play around with my meds and see what I can do. Said 20mg. once a day didn't cover me after the first 4 hours. Try 5mg. 4 times a day. This did nothing.Thurs. this week I just got up and went to another room and it was 140. Last night I was walking to my car and it started truckin at 160.Stayed there for awhile and down to 140 then slowly went to 120 sitting. This is with me now doubling my inderal. 10mg. 4x a day.
It always scares me when I hear someone's dr is thinking of taking a risk of a pacemaker because a med has caused their bp or hr to decrease.
This is a very common side effect of many meds and I believe this was brought up in another discussion and the protocol was bradycardia as a side effect of a med should never be considered - instead the med itself should be regulated or switched.
Did you have bradycardia before going on meds or w/o meds at all? how long have you had it? did you just have VT so they put you on meds for it?
I had to have a PM with my ICD due to lifelong profound bradycardia (0-25 bpm) issues but never took any meds other than ibuprofen once or twice a month before I was dx.
it could be anything - mixed signals in the ANS that aren't regulating your hr and bp correctly, the meds themselves; dehydration, electrolyte imbalances etc
I'm curious though; VT with a rate of 250 if it was VT should have been taken care of immediately...are you sure it was VT or SVT? VT with rates of 250 can be dangerous and shouldnt be left for 5 more minutes; however SVT with those rates can be tolerated. (if I understand it correctly)
Tachycardia rates between 110 and 150 may be tolerated even if sustained for minutes to hours. Faster rates (>180 beats per minute) may cause drops in arterial pressure and produce syncope. Very fast rates (>220) are imminently dangerous because they rarely terminate spontaneously and invariably cause drops in blood pressure and low cardiac output.
I've had VT with high hr's; it causes me major symptoms and normally I faint; I had a few episodes that my ICD sensed 6-8 sec of VT @ 350 - 425 during sleep this was due to sleep apnea episodes they think.
I used to take regular Inderal but my dr switched me to the extended release and it worked wonders; really helped with my VT issues on a more even level so there were no drops like with the PRN dosage.
If you haven't get a copy of all of your test results so you know what you're dealing with and keep a log of dates, times, symptoms etc so you can try to pinpoint a cause or pattern.
I was only brady when on too much cardio med. Not sure if it was inderal or digoxin. Been so long. This is why you need to be your strongest advocate and not afraid to challenge your doctor. 250 was when I initially had problems. I saw it on my monitor and it was definately VT. While in hospital was on Holter monitor and laughed and started another vtach run.
Its been pretty much under control but since the problem with heat I am all over the board. Now its out of control. This week is about the first time where I think I could get a printout of my rhythm from the cardiac monitor because it was sustained Friday night. I just need to get it copied when it is going on. I may request monitor for a week but it itched so bad I could hardly stand it for 24 hours.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.